MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-09
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the reported failure.Failure analysis (fa) found a broken conductor wire at the yaw pulley.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.No signs of thermal damage were observed.Moreover, the instrument was found to have a broken bipolar yaw pulley.Broken piece is missing because of breakage.Size of missing piece is approximately.059¿ x.092¿.This failure is most commonly caused by mishandling/misuse, such as excess force applied to the distal end of the instrument.
 
Event or Problem Description
It was reported during a da vinci-assisted procedure the long bipolar grasper instrument was not working when the surgical staff tried to use bipolar energy.When the instrument was pulled out a scrub technician found the wire on the instrument snapped.The site completed the procedure as planned with no reported patient injury.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016037
Report Number2955842-2023-15136
Device Sequence Number7538679
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10180927
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-09
Device Catalogue Number470400
Device Lot NumberN10180927 0131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown